MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-56F
Medical Device Problem Codes Malposition of Device (2616); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Anterior dislocation of right hip on (b)(6) following right tha (b)(6) 2017.Patient presentation to ed.Patient sat down from standing and experienced a sudden pop sensation in anterior groin.Presented to ed.Physician(s) performed a closed reduction of dislocated right hip and hip x-ray.Based on the investigation results, shell malposition was confirmed.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident shell was reported.Clinical review confirmed shell malposition.Device evaluation and results: not performed as the reported device was not returned for evaluation.Medical records received and evaluation: a clinical review concluded: "procedure-related factors: cup position regarding anteversion and elevated position.Femoral component position issues may be suspected but remain unproven.The inappropriate use of the lipped liner.The use of a skirted femoral head.Osteophytes remaining around the hip.Patient-related factors.The implications of a somewhat abnormal anatomy of the patient.Device-related factors: none.Diagnosis: retained osteophytes along the hip joint margin in concert with the presence of multiple dislocation promoting factors related to cup (and/or possibly stem) position in further combination with inappropriate selection of components plus presence of a somewhat abnormal patient anatomy around the hip have contributed to significant dislocation risk of the arthroplasty with dislocation requiring a closed reduction without revision surgery at this time." device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the medical review concluded: "retained osteophytes along the hip joint margin in concert with the presence of multiple dislocation promoting factors related to cup (and/or possibly stem) position in further combination with inappropriate selection of components plus presence of a somewhat abnormal patient anatomy around the hip have contributed to significant dislocation risk of the arthroplasty with dislocation requiring a closed reduction without revision surgery at this time" if further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIDENT PSL HA CLUSTER 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7032490
Report Number0002249697-2017-03329
Device Sequence Number156422
Product Code LPH
UDI-Device Identifier07613327037227
UDI-Public07613327037227
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2021
Device Catalogue Number542-11-56F
Device Lot Number56281804
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight121